Please use this identifier to cite or link to this item:
Title: A diffusive predator-prey model with a protection zone
Contributor(s): Du, Yihong  (author); Shi, Junping (author)
Publication Date: 2006
DOI: 10.1016/j.jde.2006.01.013
Handle Link:
Abstract: In this paper we study the effects of a protection zone Ω₀ for the prey on a diffusive predator–prey model with Holling type II response and no-flux boundary condition. We show the existence of a critical patch size described by the principal eigenvalue λ₁D(Ω₀)of the Laplacian operator over Ω₀ with with homogeneous Dirichlet boundary conditions. If the protection zone is over the critical patch size, i.e., if λ₁D(Ω₀) is less than the prey growth rate, then the dynamics of the model is fundamentally changed from the usual predator–prey dynamics; in such a case, the prey population persists regardless of the growth rate of its predator, and if the predator is strong, then the two populations stabilize at a unique coexistence state. If the protection zone is below the critical patch size, then the dynamics of the model is qualitatively similar to the case without protection zone, but the chances of survival of the prey species increase with the size of the protection zone, as generally expected. Our mathematical approach is based on bifurcation theory, topological degree theory, the comparison principles for elliptic and parabolic equations, and various elliptic estimates.
Publication Type: Journal Article
Source of Publication: Journal of Differential Equations, 229(1), p. 63-91
Publisher: Academic Press
Place of Publication: New York, USA
ISSN: 0022-0396
Field of Research (FOR): 010109 Ordinary Differential Equations, Difference Equations and Dynamical Systems
Socio-Economic Outcome Codes: 970101 Expanding Knowledge in the Mathematical Sciences
Peer Reviewed: Yes
HERDC Category Description: C1 Refereed Article in a Scholarly Journal
Statistics to Oct 2018: Visitors: 135
Views: 135
Downloads: 0
Appears in Collections:Journal Article
School of Science and Technology

Files in This Item:
2 files
File Description SizeFormat 
Show full item record


checked on Nov 30, 2018

Page view(s)

checked on Mar 4, 2019
Google Media

Google ScholarTM



Items in Research UNE are protected by copyright, with all rights reserved, unless otherwise indicated.